Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 52, NWS Tulsa, OK

June 5, 2019Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 5, 2019, 8:07 PM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 8:07 PM CDT (01:07 UTC)
Expired
Jun 6, 2019, 1:00 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1230 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted.

434 
WGUS54 KTSA 060107
FFWTSA
OKC077-079-060600-
/O.NEW.KTSA.FF.W.0052.190606T0107Z-190606T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
807 PM CDT Wed Jun 5 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northern Latimer County in southeastern Oklahoma...
  Central Le Flore County in southeastern Oklahoma...

* Until 100 AM CDT.

* At 806 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 1 to 3 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Poteau...                         Wilburton...
  Heavener...                       Wister...
  Howe...                           Red Oak...
  Fanshawe...                       Robbers Cave State Park...
  Lake Wister State Park...         Shady Point...
  Panola...                         Summerfield...
  Hodgen...                         

Additional rainfall amounts of up to an inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3494 9551 3503 9551 3503 9535 3506 9535
      3506 9493 3512 9493 3515 9459 3475 9459

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:54 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 5, 6:54 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
654 PM CDT Wed Jun 5 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Evening storms should gradually diminish with time, with most of
the rain affecting KFSM and KMLC. An isolated storm has developed
just south of KBVO and may bring some gusty winds and rain to the
terminal over the next hour as it collapses. Otherwise, rain
should diminish overnight, but more widespread showers and storms
are expected by tomorrow morning. MVFR ceilings are possible
overnight, along with reduced visibility due to fog.

&&

.PREV DISCUSSION... /Issued 301 PM CDT Wed Jun 5 2019/

DISCUSSION...
Convection has gradually expanded in coverage this afternoon
across southeast OK/western AR in advance of weak southern stream
wave across TX. These slow movers have been very efficient
rainfall makers, with a few mesonet sites (and KFSM) reporting
rain rates around 1-2 inches per hour. Some small hail and gusty
winds will also be possible. Looking farther west, convection has
developed in areas west of SPS and agitated CU field suggests this
activity will develop into southwestern/central OK over the next
several hours. Will maintain chance PoPs areawide this
evening/overnight, although CAMS suggests that most of the
activity will weaken with the loss of heating.

Upper low currently across NM will into OK by tomorrow, with
shower/thunderstorms chances increasing during the afternoon. The
best chances should generally be along the northern and eastern
periphery of the upper system, which would put the highest PoPs
across most of northeast OK into northwest AR. Locally heavy
rainfall will remain the biggest concern given the slow movement
of storms and PW values running around 1.5-1.85 inches. Given the
expected scattered nature of the convection, will hold off on a
flash flood watch at this time, although evening/night shift will
need to re-evaluate.

Scattered showers/storms will persist into Thursday night near
the track of the upper system, with better chances shifting into
far eastern OK/western by Friday.

Upper low will finally get a kick east as a strong upper system
moves into the Pacific northwest. As the upper wave swings through
the northern/central Plains, a rather strong cold front will move
through later Sunday into Monday. This will bring a cooler and
less humid airmass to the region for early next week. Another
upper system and associated frontal system could bring our next
chance of showers/storms by mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  81  66  83 /  40  80  70  50
FSM   70  82  68  84 /  60  80  70  70
MLC   68  80  65  83 /  60  80  70  50
BVO   67  82  66  83 /  40  80  60  50
FYV   66  79  64  80 /  40  80  70  70
BYV   66  82  66  79 /  40  70  70  70
MKO   68  80  65  82 /  40  80  70  60
MIO   67  81  66  82 /  30  70  70  70
F10   67  79  65  81 /  40  80  70  50
HHW   69  81  67  84 /  60  70  60  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
AVIATION.....06

CORFIDI
Hazardous weather outlook, Jun 5, 5:09 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 PM CDT Wed Jun 5 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 PM CDT Wed Jun 5 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and thunderstorms will continue to slowly
diminish through this evening from southeast Oklahoma into
northwest Arkansas. Gusty winds and small hail will be possible
with the strongest storms until around sunset, but the greater
threat will be locally heavy rainfall that may result in some
localized flooding.

Additional showers and thunderstorms may move into the area from
the west late tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY and SATURDAY...Thunderstorm Potential.
SUNDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...
An upper low over New Mexico will move east across the southern
Great Plains on Thursday. Thunderstorms will continue to increase
in number through the day along with the threat of heavy
rainfall and localized flash flooding. The overall threat of
storms will decrease over the weekend once the upper level system
exits the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 5, 2:12 PM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT Wed Jun 5 2019

ARZ019-020-029-052000-
Sebastian AR-Franklin AR-Crawford AR-
212 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 300 PM CDT...

At 212 PM CDT, a strong thunderstorm was located over Fort Smith
Regional Airport, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Charleston...                     Greenwood...
Alma...                           Barling...
Lavaca...                         Dyer...
Bonanza...                        Bloomer...
Fort Smith Regional Airport...    Jenny Lind...
Kibler...                         Central City...
Shibley...                        Mill Creek...
Rye Hill...                       Ursula...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 14 and 18.
 Interstate 540 between mile markers 2 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3521 9441 3528 9444 3532 9443 3540 9443
      3552 9413 3527 9402
TIME...MOT...LOC 1912Z 251DEG 11KT 3533 9436
Local storm report, Jun 5, 3:11 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     FLASH FLOOD      FORT SMITH              35.39N 94.40W
06/05/2019                   SEBASTIAN          AR   PUBLIC

            HIGH WATER REPORTED ON S. 28TH ST. NEAR HIGHWAY 71 S AND
            ON HIGHWAY 271 NEAR TEXAS ROAD.

&&

NMM
Local storm report, Jun 5, 3:27 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     FLASH FLOOD      FORT SMITH              35.39N 94.40W
06/05/2019                   SEBASTIAN          AR   BROADCAST MEDIA

            WATER RESCUE HIGHWAY 271 S IN THE VICINITY OF JENNY LIND
            AND CAVANAUGH...SOUTH FORT SMITH. CARS STALLED IN HIGH
            WATER ON HOLLY AVE.

&&

NMM
Local storm report, Jun 5, 3:37 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     FLASH FLOOD      VAN BUREN               35.44N 94.35W
06/05/2019                   CRAWFORD           AR   BROADCAST MEDIA

            WATER OVER SANDSTONE DRIVE.

&&

NMM
Local storm report, Jun 5, 3:52 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      POCOLA                  35.23N 94.48W
06/05/2019                   LE FLORE           OK   EMERGENCY MNGR

            FLOODING ON POCOLA BLVD.

&&

NMM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:20 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more22 hr
Jun 6, 8:44 AM CDTRiver Flood WarningTSALeFlore47 hr
Jun 6, 1:36 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jun 6, 1:54 PM CDTRiver Flood AdvisoryTSACherokee13 hr
Jun 6, 2:36 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jun 6, 2:37 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa3 hr
Jun 6, 3:20 PM CDTFlash Flood WarningTSACreek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more6 hr
Jun 6, 4:10 PM CDTSpecial Weather StatementTSARogers35 min
Jun 6, 4:22 PM CDTFlash Flood WarningTSARogers, Wagoner6 hr
Jun 6, 5:06 PM CDTFlash Flood WarningTSAAdair, LeFlore, Sequoyah6 hr
Jun 6, 5:36 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah6 hr
Jun 6, 6:00 PM CDTFlash Flood WarningTSACraig, Mayes, Rogers5 hr
Jun 6, 6:46 PM CDTAreal Flood WarningTSAOsage, Rogers, Tulsa, Wagoner6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.